Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2000, 12:43 PM CDT for Upton County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 12:43 PM CDT (17:43 UTC)
- Expired
- May 19, 2000, 1:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
230 WUUS54 KMAF 191744 SVRMAF TXC461-191830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1243 PM CDT FRI MAY 19 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN UPTON COUNTY IN TEXAS * UNTIL 130 PM CDT * AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF RANKIN...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... RANKIN. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS... AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3109 10223 3108 10199 3142 10179 3141 10205 DJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:09 PM CDT, 34 minutes earlier.
Area forecast discussion, May 19, 12:09 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1209 PM CDT FRI MAY 19 2000 UPDATED ZONE FORECASTS FOR THE REGION...MAINLY TO RAISE PROB OF PRECIPITATION AND COOL TEMPS A CAT OR TWO. THE COLD FRONT FROM 16Z SURFACE ANALYSIS AND MESOSCALE ANALYSIS HAS PUSHED SOUTHWARD INTO THE BIG BEND. A COLD POOL AT THE SURFACE...WITH TEMPS ONLY IN THE 50S MOST AREAS NORTH AND EAST OF THE BIG BEND AND THE MOUNTAINS. LEFT FRONT ENTRANCE REGION...AND UPPER LEVEL INSTABILITY SHOULD CONTINUE RISK OF CONVECTION OVER THE REGION THROUGH THE AFTERNOON. THE HIGH WIND WARNING FOR THE GUADALUPE PASS HAS BEEN ALLOWED TO EXPIRE...ALTHOUGH BREEZY CONDITIONS ARE EXPECTED TO PERSIST THERE. .MAF... TX...NONE. NM...NONE. RSB
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:56 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 59 min |
| May 19, 8:25 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 50 min |
| May 19, 10:22 AM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 38 min |
| May 19, 11:48 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
| May 19, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 25 min |
| May 19, 12:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| May 19, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| May 19, 2:06 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.